Florida, 2010Damaging Wind in Florida, July 30, 2010
July 30, 2010 · NWS JAX · 1 event in 1 county or zone
A highly unstable airmass combined with forcing from the sea breeze fronts, outflow boundaries and a passing short wave trough over north Florida triggered a few strong storms in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A highly unstable airmass combined with forcing from the sea breeze fronts, outflow boundaries and a passing short wave trough over north Florida triggered a few strong storms in the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 2:12 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 30, 2:12 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT FRI JUL 30 2010
...HEAT ADVISORY EXTENDED THROUGH SATURDAY...
...RECORD HIGH OF 101 SO FAR AT JACKSONVILLE INTERNATIONAL...
.SHORT TERM...SHORT WAVE MOVING THROUGH WEST CNTL FL LATE THIS
AFTERNOON AND EARLY EVE WILL ENHANCE SCATTERED STORMS ALONG ACTIVE
WEST COAST SEA BREEZE...MAINLY ALONG AND SOUTH OF THE I-10 CORRIDOR.
STORMS WILL COME TO A RAPID END DURING THE EVE BUT MAY LINGER A
LITTLE LONGER NEAR THE EAST COAST DUE TO SEA BREEZE/BOUNDARY
COLLISIONS. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WITH
THE STRONGER STORMS. SLOW STORM MOTION DUE TO LIGHT STEERING WINDS.
THE HOT TEMPS CONTINUE THROUGH SAT AND HAVE CONTINUED THE HEAT
ADVISORY THROUGH SAT. SCATTERED MAINLY AFTERNOON STORMS EXPECTED
AGAIN. TEMPS COOL SOME SUNDAY DUE TO MORE CLOUD COVER AND MORE AREAL
EXTENT OF STORMS AS MID/UPPER HIGH SHIFTS WEST AND SHORT WAVE MOVES
THROUGH THE REGION.
.LONG TERM...ONCE HIGH BUILDS IN AT THE SURFACE OVER THE CAROLINAS
ON SUNDAY...CONDITIONS REMAIN FAIRLY STEADY STATE OVER THE AREA WITH
MID LEVEL HIGH REMAINING WELL WEST OF THE AREA. THIS WILL RESULT IN
MORE SEASONABLE TEMPS WITH CLIMO POPS THROUGH THE PERIOD.
&&
.AVIATION...SCATTERED STORMS IMPACTING THE FL TERMINALS TIL 22Z-23Z
WITH OCNL TS WITH WIND VRB20G30KT AND MVFR VSBY. HAVE CB AT SSI.
OTHERWISE VFR.
&&
.MARINE...NO HEADLINES EXPECTED THRU THE PERIOD. NOCTURNAL INCREASES
IN WINDS ARE EXPECTED OVER THE OFFSHORE WATERS...BUT WINDS SHOULD
REMAIN BELOW CAUTION CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 99 76 95 / 20 30 30 50
SSI 82 92 80 90 / 20 20 30 40
JAX 79 96 78 93 / 30 30 30 40
SGJ 79 94 79 92 / 30 30 20 40
GNV 77 97 76 96 / 30 40 20 40
OCF 77 96 76 95 / 20 40 20 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 7 PM EDT SATURDAY FOR BAKER-COLUMBIA-DUVAL-
HAMILTON-NASSAU-SUWANNEE.
GA...HEAT ADVISORY UNTIL 7 PM EDT SATURDAY FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...NONE.
&&
PP/ECZ/SP/PK/KGHazardous weather outlook, Jul 30, 2:15 PM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT FRI JUL 30 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-311000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
315 PM EDT FRI JUL 30 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...HEAT ADVISORY IN EFFECT FOR SOUTHEAST GEORGIA AND PORTIONS OF
NORTHEAST FLORIDA THROUGH 7 PM SATURDAY...
A HEAT ADVISORY HAS BEEN EXTENDED UNTIL 7 PM SATURDAY FOR ALL OF
SOUTHEAST GEORGIA AND ACROSS NORTHEAST FLORIDA GENERALLY ALONG AND
NORTH OF THE I-10 CORRIDOR INCLUDING JACKSONVILLE...LAKE CITY...AND
LIVE OAK. MORE DETAILS CAN BE FOUND IN THE URGENT WEATHER MESSAGE.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE IN THE AFTERNOON AND EARLY
EVENING MAINLY ACROSS NORTHEAST FLORIDA ALONG AND SOUTH OF THE
I-10 CORRIDOR. THE MAIN CONCERNS WITH THE STRONGER STORMS WILL BE
EXCESSIVE LIGHTNING AND STRONG DOWNBURST WINDS ALONG WITH VERY HEAVY
RAINFALL. STORM MOTION WILL BE SOUTH AROUND 5 TO 10 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
OPPRESSIVE TEMPERATURES AND HEAT INDICES NEAR 110 DEGREES ARE
POSSIBLE IN SOME AREAS ON SATURDAY. A HEAT ADVISORY MAY BE NEEDED
WITH SUBSEQUENT FORECASTS.
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY DURING THE
AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF
EXCESSIVE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
DEESE/PP
In the hours before
Special weather statement, Jul 30, 2:15 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT FRI JUL 30 2010
FLZ021-022-302000-
COLUMBIA-SUWANNEE-
315 PM EDT FRI JUL 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
SUWANNEE AND SOUTHWESTERN COLUMBIA COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF MCALPIN...OR 13 MILES
SOUTH OF LIVE OAK...MOVING SOUTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MCALPIN...OBRIEN...
BRANFORD...ICHETUCKNEE SPRINGS STATE PARK...HILDRETH AND COLUMBIA
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3023 8292 3004 8265 2993 8279 2992 8285
2989 8288 2992 8293 2995 8293 2996 8295
3000 8297 3000 8299 3003 8301 3010 8310
TIME...MOT...LOC 1915Z 317DEG 11KT 3010 8292
PRESNALLSpecial weather statement, Jul 30, 2:56 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EDT FRI JUL 30 2010
FLZ036-302030-
ALACHUA-
356 PM EDT FRI JUL 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
430 PM EDT...
AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF ARCHER...OR 12 MILES
SOUTHWEST OF GAINESVILLE...MOVING SOUTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY AND ARCHER
THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2948 8256 2953 8256 2954 8265 2955 8267
2957 8266 2965 8266 2976 8258 2959 8233
2948 8242 2947 8255
TIME...MOT...LOC 1956Z 022DEG 9KT 2957 8251
PRESNALLSpecial weather statement, Jul 30, 3:12 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT FRI JUL 30 2010
FLZ040-302045-
MARION-
412 PM EDT FRI JUL 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM
EDT...
AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF
FLEMINGTON TO 5 MILES SOUTHWEST OF OCALA AIRPORT...MOVING SOUTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA
AIRPORT AND FLEMINGTON THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2902 8239 2922 8241 2941 8241 2943 8223
2904 8216
TIME...MOT...LOC 2012Z 011DEG 3KT 2937 8230 2913 8228
PRESNALLSpecial weather statement, Jul 30, 3:19 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT FRI JUL 30 2010
FLZ021-035-302045-
GILCHRIST-SUWANNEE-
419 PM EDT FRI JUL 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
SUWANNEE AND GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BELL TO 8 MILES EAST OF BELL...MOVING SOUTH AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELL THROUGH 445 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2982 8293 2983 8290 2986 8288 2988 8289
2990 8292 2992 8292 2998 8290 2981 8266
2979 8266 2964 8276 2979 8294
TIME...MOT...LOC 2020Z 000DEG 3KT 2988 8286 2976 8272
PRESNALLThunderstorm Wind, Gilchrist
- When
- July 30, 3:40 PM EST
- Where
- Gilchrist County, 0.69 mi N of Bell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.760, -82.870
Large tree limbs were blown down. The time of the event was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Mississippi, July 30, 20102 deaths · 1 event
- Flash Flooding and Flooding in Arizona, July 30 to 31, 20101 death · $620,000 · 5 events
- Heat in Arkansas, July 30 to 31, 20101 death · 30 events
- Excessive Heat in Oklahoma, July 30 to 31, 201011 injured · 5 events
- Flash Flooding and Flood in Arizona, July 30, 20105 injured · $40,000 · 8 events
- Flash Flood in South Dakota, July 30, 20102 injured · $150,000 · 1 event
- Flash Flood and Heavy Rain in Arizona, July 30 to 31, 20102 injured · $50,000 · 5 events
- Flash Flooding in Iowa, July 30, 2010$50,000 · 5 events
- Damaging Wind in Oregon, July 30, 2010$40,000 · 56 kt wind · 1 event
- Flash Flood in Arizona, July 30, 2010$40,000 · 1 event
- Damaging Winds and Heavy Rain in Colorado, July 30, 2010$30,000 · 61 kt wind · 4 events
- Flash Flood in Iowa, July 30 to 31, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237901.